Format

Send to

Choose Destination
Respiration. 1999;66(1):69-72.

Mesalazine-induced eosinophilic pneumonia.

Author information

1
Department of Internal Medicine, Kohseikai Hospital, Nagasaki University School of Medicine, Nagasaki, Japan.

Abstract

A 35-year-old woman with a 6-month history of ulcerative colitis and treatment with oral mesalazine (5-aminosalicylic acid) developed dry cough, low-grade fever and bilaterally wandering pulmonary infiltrates. Improvement in clinical symptoms and radiological abnormalities occurred spontaneously after discontinuation of mesalazine. The transbronchial lung biopsy demonstrated the organizing stage of eosinophilic pneumonia. Drug lymphocyte stimulation test was positive for mesalazine and negative for sulfasalazine and sulfapyridine. The present case indicates that although mesalazine-induced eosinophilic pneumonia is an extremely rare entity, its possibility should be fully considered in patients developing unexplained respiratory symptoms while on mesalazine therapy.

PMID:
9973695
DOI:
10.1159/000029341
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for S. Karger AG, Basel, Switzerland
Loading ...
Support Center